The scaled Hermite-Weber basis still highly competitive


Taseli H., Ersecen M.

JOURNAL OF MATHEMATICAL CHEMISTRY, vol.34, pp.177-187, 2003 (Peer-Reviewed Journal) identifier identifier

  • Publication Type: Article / Article
  • Volume: 34
  • Publication Date: 2003
  • Doi Number: 10.1023/b:jomc.0000004067.16089.02
  • Journal Name: JOURNAL OF MATHEMATICAL CHEMISTRY
  • Journal Indexes: Science Citation Index Expanded, Scopus
  • Page Numbers: pp.177-187
  • Keywords: Schrodinger equation, quantum mechanical oscillators, orthogonal expansions, Hermite-Weber functions, ANHARMONIC-OSCILLATOR, SCHRODINGER-EQUATION, PERTURBATION-THEORY, ENERGY-SPECTRUM, POTENTIALS, BOUNDS

Abstract

The effectiveness of the usual harmonic oscillator basis is demonstrated on a wide class of Schrodinger Hamiltonians with various spectral properties. More specifically, it is shown numerically that an appropriately scaled Hermite-Weber basis yields extremely accurate results not only for the energy eigenvalues which differ slighly from the harmonic oscillator levels, but also for the states which reflect a purely anharmonic character.